The bulletin of mathematical biophysics

, Volume 15, Issue 4, pp 501–507

Structural parameters of communication networks

  • Alfonso Shimbel
Article

DOI: 10.1007/BF02476438

Cite this article as:
Shimbel, A. Bulletin of Mathematical Biophysics (1953) 15: 501. doi:10.1007/BF02476438

Abstract

Certain parameters are defined which roughly characterize the internal structure of networks. A given network structure uniquely determines the values of the parameters, but the reverse is not true. The parameters therefore define certain classes of networks.

One of the parameters, thedispersion D(S) gives an indication of the “compactness” of the internal structure.

Addition theorems and inequalities are derived relating the dispersions of sub-systems to the dispersion of the complete structure.

Copyright information

© University of Chicago 1953

Authors and Affiliations

  • Alfonso Shimbel
    • 1
  1. 1.Committee on Mathematical BiologyThe University of ChicagoChicagoUSA